Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 73, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 27, 2008, 10:19 AM EDT for Nassau County, Suffolk County, New York. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2008, 10:19 AM EDT (14:19 UTC)
- Expired
- Jul 27, 2008, 11:00 AM EDT
- In force
- 41 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Nassau County, NY, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 41 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 10:30 AM EDT | HAIL 0.75 | Syosset, NY | PENNY SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 2.3 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 271419
SVROKX
NYC059-103-271500-
/O.NEW.KOKX.SV.W.0073.080727T1419Z-080727T1500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
1019 AM EDT SUN JUL 27 2008
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NASSAU COUNTY IN SOUTHEAST NEW YORK...
NORTHWEST SUFFOLK COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 1100 AM EDT...
* AT 1018 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BROOKVILLE...OR NEAR SYOSSET...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SYOSSET...PLAINVIEW AND OYSTER BAY BY 1025 AM...
WOODBURY AND MELVILLE BY 1030 AM...
HUNTINGTON STATION AND COLD SPRING HARBOR BY 1035 AM...
HUNTINGTON AND DIX HILLS BY 1040 AM...
CENTERPORT BY 1045 AM...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4083 7370 4092 7352 4089 7348 4093 7349
4094 7342 4091 7341 4096 7340 4093 7335
4093 7330 4091 7323 4094 7316 4097 7316
4098 7311 4096 7309 4097 7307 4087 7300
4067 7358
TIME...MOT...LOC 1419Z 242DEG 22KT 4080 7353
$$
GOODMAN1 follow-up statement
000
WWUS51 KOKX 271442
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1042 AM EDT SUN JUL 27 2008
NYC059-271452-
/O.CAN.KOKX.SV.W.0073.000000T0000Z-080727T1500Z/
NASSAU NY-
1042 AM EDT SUN JUL 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR NASSAU COUNTY IS CANCELLED...
LAT...LON 4085 7345 4087 7347 4092 7340 4096 7340
4093 7335 4093 7330 4091 7323 4094 7316
4097 7316 4098 7311 4095 7308 4097 7307
4091 7305 4078 7344
TIME...MOT...LOC 1442Z 231DEG 11KT 4084 7344
$$
NYC103-271500-
/O.CON.KOKX.SV.W.0073.000000T0000Z-080727T1500Z/
SUFFOLK NY-
1042 AM EDT SUN JUL 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT
FOR SUFFOLK COUNTY...
AT 1039 AM...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR WEST HILLS...
OR NEAR HUNTINGTON STATION...MOVING NORTHEAST AT 13 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HUNTINGTON STATION BY 1050 AM...
HUNTINGTON...JERICHO TURNPIKE AND HUNTINGTON BAY BY 1055 AM...
GREENLAWN...CENTERPORT...ELWOOD AND NORTHPORT BY 1100 AM...
PENNY SIZED HAIL UP HAS BEEN REPORTED IN SYOSSET WITH THIS STORM.
IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO
PROTECT LIFE AND PROPERTY.
LAT...LON 4085 7345 4087 7347 4092 7340 4096 7340
4093 7335 4093 7330 4091 7323 4094 7316
4097 7316 4098 7311 4095 7308 4097 7307
4091 7305 4078 7344
TIME...MOT...LOC 1442Z 231DEG 11KT 4084 7344
$$
GOODMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 7:45 AM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 27, 7:45 AM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 745 AM EDT SUN JUL 27 2008 .SYNOPSIS... A TROUGH IN THE LEE OF THE APPALACHIANS WILL REMAIN NEARLY STATIONARY OVER WESTERN PARTS OF THE TRI-STATE THROUGH MONDAY MORNING...WHEN IT WILL MERGE WITH A COLD FRONT APPROACHING FROM THE WEST...WHICH WILL CROSS THE REGION MONDAY AFTERNOON AND EVENING. WEAK HIGH PRESSURE THEN BUILDS IN LATE MONDAY NIGHT AND TUESDAY...THEN SLIDES OFFSHORE TUESDAY NIGHT. AN AREA OF LOW PRESSURE WILL TRACK EAST ACROSS THE AREA WEDNESDAY AND WEDNESDAY NIGHT. A FRONT WILL THEN REMAIN STALLED JUST SOUTH OF THE REGION WITH WAVES OF LOW PRESSURE PERIODICALLY RIDING ALONG THE FRONT FOR THE REMAINDER OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... HAVE UPDATED TO BRING ALL AREAS UP TO CHANCE POPS THIS MORNING...AS LINES OF CONVECTION HAVE HELD TOGETHER BETTER THAN EXPECTED SO FAR THIS MORNING. WINDS HAVE PEAKED OUT AT 25KT WITH ONLY LIGHT RAINFALL AMOUNTS WHERE THE STORMS HAVE CROSSED ASOS SITES...SO DO NOT EXPECT ANYTHING SIGNIFICANT OUT OF CURRENT BATCH OF STORMS. HOWEVER...WHAT THIS HAS SHONE IS ATMOSPHERE IS ALREADY UNSTABLE ENOUGH TO SUPPORT THUNDERSTORMS...WITHOUT THE BENEFIT OF ANY SOLAR HEATING...SO GIVES VALIDITY TO CURRENT THINKING OF A SEVERE THREAT FOR LATER TODAY. PREVIOUS DISCUSSION FOLLOWS... WHILE GFS HAS BETTER OVERALL HANDLE ON CURRENT CONVECTION COMPARED TO NAM...IT DOES HAVE CONVECTIVE FEEDBACK ISSUES...SO DO NOT TRUST IT COMPLETELY. BOTH MODELS ARE UNDER DOING AMOUNT OF LOW LEVEL MOISTURE...SO LOOKED MORE AT FORCING DEPICTED BY BOTH MODELS AND BLENDED THIS TO COME UP WITH AN OVERALL FORECAST. STILL APPEAR ON TRACK FOR STRONG TO SEVERE THUNDERSTORMS TODAY AND TONIGHT...WITH THE BEST CHANCE LATE THIS AFTERNOON (WEST) AND EARLY THIS EVENING (EAST) SO HAVE LIKELY POPS THEN. FOR THIS MORNING HAVE CHANCE POPS INCREASING FROM NW TO SE...AND GRADUALLY TAPER POPS DOWN FROM NW TO SE AFTER MIDNIGHT TONIGHT. AS FOR THE SEVERE THREAT...RUC SUPPORTS GFS IDEA OF 3000 PLUS J/KG OF CAPE OVER THE LOWER HUDSON VALLEY/NE NJ/SW CT BY 18Z THIS AFTERNOON (NAM HAS LOWER VALUES BUT SIMILARLY PLACED). BOTH NAM AND GFS THEN INCREASE CAPE OVER EASTERN AREAS TO AROUND 2000 J/KG IN EARLY EVENING...THEN GRADUALLY DIMINISH FROM NW TO SE AS THE NIGHT PROGRESSES. SHOULD HAVE ABUNDANT LOW LEVEL MOISTURE TO WORK WITH NOTING PROGGED IN LOW LEVEL THETA-E RIDGE OF 344-348K. IN ADDITION TO GOOD THERMO DYNAMICS...ALSO HAVE PRETTY POTENT 5H SHORTWAVE PROGGED ACROSS THE AREA THIS AFTERNOON AND EVENING...AS WELL AS THE REGION ENDING UP IN THE RIGHT ENTRANCE REGION OF A 60KT UPPER JET STREAK. IT APPEARS WILL HAVE 25-35KT OF GENERALLY UNIDIRECTIONAL SHEAR...SUGGESTING POTENTIAL FOR LINE SEGMENTS AND POSSIBLE CLUSTERS FORMING OUT AHEAD OF THE SEGMENTS (SUCH AS IS GOING ON OVERNIGHT). THE MAIN THREAT IS DAMAGING WINDS..ESPECIALLY NEAR THE APEX OF ANY BOW ECHO...AND LARGE HAIL. ACCORDINGLY SPC HAS THE ENTIRE CWA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. FOR TEMPERATURES...FOR HIGHS TODAY USED A BLEND OF MAV/FWC MOS WITH MIX DOWN OF NAM 850 TEMPERATURE (WEIGHED MORE TOWARDS MIXED DOWN TEMPERATURE INLAND...AND MOS NEAR THE COAST)...FOR LOWS TONIGHT USED A MAV/FWC/MET BLEND. TEMPERATURES SHOULD RUN SLIGHTLY ABOVE NORMAL. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... WITH SURFACE TO 850 COLD FRONT MOVING THROUGH MONDAY AFTERNOON/EVENING ALONG WITH MID TO UPPER LEVEL TROUGH AXIS...HAVE MAINTAINED CHANCE POPS THAT TIME FRAME (HIGHER THAN GUIDANCE...BUT NOT MUCH ABOVE A BLEND OF FWC/MET 6 HOUR POPS). APPEARS MODELS UNDERESTIMATING LOW LEVEL MOISTURE (AS THEY CURRENTLY ARE) AS DRIER AIR WILL NOT MOVE IN UNTIL PASSAGE OF MERGED COLD FRONT/LEE TROUGH COMBO (IT APPEARS MODELS TRY TO ADVECT DRIER AIR BETWEEN LEE TROUGH AND COLD FRONT CURRENTLY THROUGH THE LEE TROUGH OVERNIGHT...HOWEVER EXPERIENCE SUGGESTS APPALACHIANS WILL ACT AS SUFFICIENT BARRIER TO PREVENT THAT FROM HAPPENING. WILL HAVE LESS SHEAR MONDAY THAN TODAY...SO THREAT OF SEVERE WEATHER IS REDUCED AS WELL. LOOKS LIKE MONDAY WILL BE ABOUT A DEGREE OR SO WARMER THAN TODAY (WARM PUSH AHEAD OF COLD FRONT). LOWS MONDAY NIGHT SHOULD BE A TAD COOLER THAN TONIGHT BEHIND THE FRONT. MAIN IMPACT OF COLD FRONT WILL BE TO DRY THINGS OUT SOMEWHAT...SO HAVE GONE WITH A DRY FORECAST FROM LATE MONDAY EVENING THROUGH TUESDAY NIGHT (RETURN FLOW JUST SETTING UP TUESDAY NIGHT...SO TO SOON TO SUPPORT DIURNAL CONVECTION). IMPACT OF COLD FRONT IS NOT ALL THAT SIGNIFICANT AS FAR AS HIGHS GO AS VERY WELL COULD APPROACH/REACH 90 IN METRO NEW YORK CITY HEAT ISLAND (AWAY FROM SOUTHERN COASTAL AREAS) AGAIN ON TUESDAY...AND WITH A UNIFORM WESTERLY FLOW THROUGH THE BOUNDARY LAYER...THE SEA BREEZE WILL NOT BE FROM TYPICAL ONSHORE DIRECTION...BUT MORE SW (IF IT FORMS AT ALL)...SO TUESDAY COULD BE THE WARMEST DAY SO FAR THIS WEEK FOR COASTAL AREAS. LOWS TUESDAY NIGHT WILL RUN A FEW DEGREES ABOVE NORMAL. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... FOR EXTENDED LEANED TOWARDS A BLEND OF 00Z GEFS MEAN AND 12Z AND 00Z ECMWF. A STORM SYSTEM WILL CROSS THE TRI-STATE WEDNESDAY/WEDNESDAY NIGHT...LIKELY PUSHING THE FRONTAL BOUNDARY THAT STALLED TO OUR SOUTH TUESDAY BACK NORTH THROUGH MOST OF THE AREA AHEAD OF IT...THEN SEND IT BACK TO OUR SOUTH BEHIND IT BY THURSDAY MORNING. BEING IN THE WARM SECTOR WEDNESDAY WILL ALLOW FOR HIGHS WEDNESDAY TO REACH NEAR TO SLIGHTLY ABOVE NORMAL LEVELS. THIS FRONT WILL REMAIN STALLED TO OUR SOUTH INTO SATURDAY WITH WAVES OF LOW PRESSURE RIDING ALONG IT FROM TIME TO TIME. THIS COUPLED WITH EASTERLY FLOW SETTING UP ACROSS THE REGION...RESULTED IN TWEAKING THE FORECAST IN A MORE PESSIMISTIC DIRECTION...WITH AT LEAST SLIGHT CHANCE POPS EVERYDAY...INCREASED CLOUD COVER AND SLIGHTLY LOWER TEMPERATURES AT DAY/SLIGHTLY WARMER AT NIGHT THAN PREVIOUS FORECAST. (SO EXPECT BELOW NORMAL HIGHS AND ABOVE NORMAL LOWS THU- SAT). && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... A BAND OF SHOWERS AND THUNDERSTORMS WILL PUSH ACROSS EASTERN PORTIONS OF THE FORECAST AREA EARLY THIS MORNING. EXPECT THE IMPACT TO BE A BRIEF BURST OF MODERATE TO HEAVY RAIN LOWERING VSBY TO IFR...CLOUD TO SURFACE LIGHTNING AND EITHER LOW END VFR OR HIGH END MVFR CIGS. THEREAFTER...EXPECT THE ATMOSPHERE TO BECOME QUIET THROUGH THE REMAINDER OF THE MORNING...AS IT RELOADS FOR THIS AFTERNOON AND THIS EVENING. A PRE FRONTAL TROUGH REMAINS JUST WEST OF THE CITY...AND A COLD FRONT WILL APPROACH AS THE DAY PROGRESSES. EXPECT THE DEVELOPMENT OF STORMS TO HOLD OFF UNTIL AFTER 17Z FROM THE NYC TERMINALS AND NORTH AND WEST. WITH UNCERTAIN TIMING AND CHANCES AT THE TERMINALS HAVE ONLY INDICATED CB GROUPS AT THIS TIME. FARTHER EAST ACTIVITY WILL BE LATER AND MORE UNCERTAIN SO LEFT OUT AT THIS TIME. THE ATMOSPHERE WILL BECOME MODERATELY TO QUITE UNSTABLE THIS AFTERNOON AND REMAIN THAT WAY THROUGH TONIGHT. THERE IS A GOOD CHANCE FOR SCT CONVECTION ACROSS MUCH OF THE FORECAST AREA THIS AFTERNOON AND EVENING. THIS WILL LIKELY IMPACT ALL BUT EASTERN TERMINALS...AND CERTAINLY WILL IMPACT APPROACH AND DEPARTURE ROUTES. MOST LIKELY TIMING FOR CONVECTIVE ACTIVITY WILL BE FROM 18Z THIS AFTERNOON THROUGH 04-06Z MONDAY. THE PEAK OF INTENSITY AND COVERAGE SHOULD BE 22Z-02Z MON. OUTLOOK FOR 12Z MONDAY THROUGH THURSDAY...ANOTHER TROUGH/COLD FRONT APPROACHES FOR MONDAY. LOCAL MVFR TO IFR CIGS/VSBYS AND GUSTY WINDS IN SHOWERS/TSTMS POSSIBLE ONCE AGAIN MONDAY AFTERNOON INTO MONDAY NIGHT. THE BOUNDARY STALLS SOUTH OF THE AREA MONDAY NIGHT. SUB-VFR CONDITIONS POSSIBLE ON WED AFTERNOON THROUGH THU AS AN AREA OF LOW PRESSURE MOVES ALONG THE STATIONARY BOUNDARY. && .MARINE... GENERALLY QUIET CONDITIONS THROUGH THE FORECAST PERIOD...WITH WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA. A WEAK COLD FRONT WILL APPROACH TODAY AND WASH OUT AS IT GETS HUNG UP EITHER ACROSS WESTERN WATERS OR TO THE WEST. ANOTHER WEAK COLD FRONT WILL PUSH TOWARD THE AREA...AND IS EXPECTED TO CROSS THE WATERS MONDAY NIGHT. WEAK HIGH PRESSURE BUILDS IN FOR TUESDAY...BEFORE A ANOTHER WEAK TROUGH APPROACHES FOR THE MIDDLE OF THE WEEK. HIGH PRESSURE RETURNS FOR THE END FOR THE WEEK. A 3 FT SOUTHERLY SWELL GENERATED BY THE PRE-FRONTAL S-SW FLOW SHOULD BE ENOUGH TO CONTINUE A MODERATE RIP CURRENT RISK AT THE OCEAN BEACHES TODAY. && .HYDROLOGY... EVEN WITH SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT...SHOULD BE RELATIVELY QUICK MOVING...SO FLOOD THREAT IS NOT ALL THAT GREAT. GENERALLY EXPECT 1/4 TO 1/2 AN INCH OF RAINFALL WITH LOCALLY HIGHER AMOUNTS. WHILE LOCALIZED URBAN FLOODING CANNOT BE RULED OUT IN ANY HEAVIER DOWNPOURS...IT DOES NOT APPEAR TO BE A SIGNIFICANT THREAT AT THIS TIME. EXPECT GENERALLY A QUARTER AN INCH OR LESS FROM ANY CONVECTION MONDAY AFTERNOON AND EVENING. THE NEXT CHANCE FOR ANY SIGNIFICANT PRECIPITATION WILL BE WITH PASSAGE OF A STORM SYSTEM WEDNESDAY/WEDNESDAY NIGHT. SHOULD THEN HAVE SPOTTY LIGHT PRECIPITATION WITH FRONT STALLED TO SOUTH AND EASTERLY FLOW THU-SAT. && .EQUIPMENT... ON JULY 28TH...MARINE OBSERVATIONS FROM AMBROSE LIGHT TOWER WILL BE DECOMMISSIONED. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...PFM NEAR TERM...PFM SHORT TERM...PFM LONG TERM...PFM AVIATION... MARINE... HYDROLOGY...PFM EQUIPMENT...
Hazardous weather outlook, Jul 27, 5:37 AM EDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED SPOTTER INFORMATION STATEMENT NATIONAL WEATHER SERVICE UPTON NY 537 AM EDT SUN JUL 27 2008 NYZ075>077-080-081-280945- KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 537 AM EDT SUN JUL 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS AND AND LARGE HAIL. THERE IS ALSO A MODERATE RISK OF RIP CURRENTS AT THE ATLANTIC OCEAN BEACHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002>006-011- NYZ067>074-078-079-280945- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK- 537 AM EDT SUN JUL 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS AND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. MALOIT
In the hours before
Special weather statement, Jul 27, 4:57 AM EDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 457 AM EDT SUN JUL 27 2008 CTZ005-006-009-NJZ003-005-006-011-NYZ070>077-271000- BERGEN-BRONX-ESSEX-HUDSON-KINGS (BROOKLYN)-NASSAU-NEW YORK (MANHATTAN)-NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN WESTCHESTER-QUEENS-RICHMOND (STATEN IS.)-SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-UNION- 457 AM EDT SUN JUL 27 2008 ...STRONG THUNDERSTORMS WILL IMPACT BRONX...FAIRFIELD...HUDSON... KINGS (BROOKLYN)...NEW YORK (MANHATTAN)...NORTHWESTERN NASSAU... QUEENS...RICHMOND (STATEN ISLAND)...SOUTHEASTERN BERGEN... SOUTHEASTERN ESSEX...UNION...WESTCHESTER AND WESTERN NEW HAVEN COUNTIES... AT 454 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF NEW MILFORD TO NEW BRUNSWICK...AND MOVING EAST AT 24 MPH. THESE STORMS WILL BE... NEAR SECAUCUS BY 505 AM. NEAR BETHEL BY 510 AM. NEAR RIDGEFIELD BY 515 AM. NEAR SOUTHBURY BY 520 AM. NEAR GEORGETOWN BY 525 AM. NEAR TOMPKINSVILLE BY 530 AM. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. MALOIT
Special weather statement, Jul 27, 4:59 AM EDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 459 AM EDT SUN JUL 27 2008 CTZ006>008-271000- NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-NORTHERN NEW LONDON- 459 AM EDT SUN JUL 27 2008 ...STRONG THUNDERSTORMS WILL IMPACT MIDDLESEX...NORTHERN NEW HAVEN AND NORTHWESTERN NEW LONDON COUNTIES... AT 454 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ASHFORD TO COVENTRY TO MERIDEN...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF MANSFIELD TO WILLIMANTIC TO MERIDEN...AND MOVING EAST AT 28 MPH. THESE STORMS WILL BE... NEAR CROMWELL BY 505 AM. NEAR MIDDLETOWN BY 515 AM. NEAR PORTLAND BY 520 AM. NEAR EAST HAMPTON BY 535 AM. NEAR LEBANON BY 545 AM. NEAR COLCHESTER BY 550 AM. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. MALOIT
Special weather statement, Jul 27, 10:02 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1002 AM EDT SUN JUL 27 2008 NYZ077-078-080-271500- NASSAU-WESTERN SUFFOLK- 1002 AM EDT SUN JUL 27 2008 ...STRONG THUNDERSTORM WILL IMPACT NASSAU AND WESTERN SUFFOLK COUNTIES... AT 956 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MINEOLA...AND MOVING NORTHEAST AT 17 MPH. THIS STORM WILL BE... 6 MILES NORTHWEST OF LEVITTOWN BY 1010 AM. NEAR BROOKVILLE BY 1015 AM. NEAR SYOSSET BY 1025 AM. NEAR WOODBURY BY 1030 AM. 5 MILES NORTHWEST OF MELVILLE BY 1035 AM. NEAR COLD SPRING HARBOR BY 1040 AM. SMALL HAIL IS EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN OCCURRING WITH THIS STORM COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. GOODMAN
Special weather statement, Jul 27, 10:06 AM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1006 AM EDT SUN JUL 27 2008 CTZ005-009-NYZ070-071-271500- FAIRFIELD-WESTCHESTER- 1006 AM EDT SUN JUL 27 2008 ...DEVELOPING THUNDERSTORM WILL IMPACT FAIRFIELD AND WESTCHESTER COUNTIES... AT 1005 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORMS NEAR YONKERS...MOVING NORTHEAST AT 29 MPH. THIS THUNDERSTORM WILL BE... NEAR WHITE PLAINS BY 1015 AM. NEAR HARRISON BY 1020 AM. NEAR BEDFORD BY 1040 AM. NEAR NEW CANAAN BY 1045 AM. NEAR NEW CANAAN BY 1050 AM. NEAR RIDGEFIELD BY 1055 AM. SMALL HAIL IS EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN OCCURRING WITH THIS STORM COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. GOODMAN
Special weather statement, Jul 27, 10:10 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1010 AM EDT SUN JUL 27 2008 NYZ079-271445- NORTHEAST SUFFOLK- 1010 AM EDT SUN JUL 27 2008 ...STRONG THUNDERSTORM WILL IMPACT EASTERN SUFFOLK COUNTY... AT 1005 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BROOKHAVEN NATIONAL LABORATORY...OR NEAR MANORVILLE...AND MOVING NORTHEAST AT 21 MPH. THIS STORM WILL BE... NEAR CALVERTON BY 1020 AM. SMALL HAIL IS EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN OCCURRING WITH THIS STORM COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. GOODMAN
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 10:59 AM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 22 min |
| Jul 27, 11:06 AM EDT | Special Marine Warning | OKX | 54 min | |
| Jul 27, 11:34 AM EDT | Severe Thunderstorm Warning | OKX | Kings, Nassau, Queens | 41 min |
| Jul 27, 11:46 AM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 44 min |
| Jul 27, 11:53 AM EDT | Special Marine Warning | OKX | 67 min | |
| Jul 27, 12:00 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 45 min |
| Jul 27, 12:19 PM EDT | Special Marine Warning | OKX | 56 min | |
| Jul 27, 12:20 PM EDT | Areal Flood Advisory | OKX | Nassau, Queens, Suffolk | 55 min |
| Jul 27, 12:35 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 40 min |
| Jul 27, 12:54 PM EDT | Special Marine Warning | OKX | 36 min | |
| Jul 27, 1:09 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 51 min |
| Jul 27, 1:22 PM EDT | Special Marine Warning | OKX | 38 min | |
| Jul 27, 1:25 PM EDT | Special Marine Warning | OKX | 65 min | |
| Jul 27, 1:27 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 48 min |
| Jul 27, 1:33 PM EDT | Special Marine Warning | OKX | 57 min | |
| Jul 27, 1:52 PM EDT | Flash Flood Warning | OKX | Suffolk | 3 hr |
| Jul 27, 2:01 PM EDT | Special Marine Warning | OKX | 89 min | |
| Jul 27, 2:06 PM EDT | Special Marine Warning | OKX | 54 min | |
| Jul 27, 2:27 PM EDT | Severe Thunderstorm Warning | OKX | Kings, Richmond | 32 min |
| Jul 27, 2:30 PM EDT | Special Marine Warning | OKX | 60 min | |
| Jul 27, 2:31 PM EDT | Special Marine Warning | OKX | 59 min | |
| Jul 27, 2:38 PM EDT | Special Marine Warning | OKX | 37 min | |
| Jul 27, 2:47 PM EDT | Flash Flood Warning | OKX | Kings, Nassau, Queens, Richmond, Suffolk | 3 hr |
| Jul 27, 2:51 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 9 min |
| Jul 27, 2:56 PM EDT | Special Marine Warning | OKX | 34 min | |
| Jul 27, 3:24 PM EDT | Severe Thunderstorm Warning | OKX | Rockland, Westchester | 38 min |
| Jul 27, 3:38 PM EDT | Flash Flood Warning | OKX | Orange, Putnam | 3 hr |
| Jul 27, 3:49 PM EDT | Areal Flood Advisory | OKX | Rockland, Westchester | 116 min |
| Jul 27, 4:17 PM EDT | Special Marine Warning | OKX | 43 min | |
| Jul 27, 4:20 PM EDT | Special Marine Warning | OKX | 55 min | |
| Jul 27, 4:51 PM EDT | Areal Flood Advisory | OKX | Suffolk | 2 hr |
| Jul 27, 5:05 PM EDT | Special Marine Warning | OKX | 85 min | |
| Jul 27, 5:48 PM EDT | Areal Flood Advisory | OKX | Westchester | 57 min |
| Jul 27, 6:33 PM EDT | Special Marine Warning | OKX | 57 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.